Generalized Farkas' theorem and optimization of infinitely constrained problems

K. Shimizu, E. Aiyoshi, R. Katayama

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

This note is concerned with the generalization of Farkas' theorem of the alternative and its application to derive the necessary optimality conditions for min-max problems with satisfaction conditions. Farkas' theorem is generalized to a system of linear inequalities with max operations. The problems studied require a solution at which the worst objective value attains its minimum over a set of solutions fulfilling satisfaction conditions. The satisfaction conditions claim that plural performance criteria should be kept below the permissible level, whatever disturbances may happen or whatever opponents' decisions may be taken. We present a generalized Farkas' theorem in order to derive the necessary optimality conditions for the problems of this class.

Original languageEnglish
Pages (from-to)451-462
Number of pages12
JournalJournal of Optimization Theory and Applications
Volume40
Issue number3
DOIs
Publication statusPublished - 1983 Jul 1

Keywords

  • Farkas' theorem
  • min-max problems
  • optimality conditions
  • optimization satisfaction problem
  • theorems of the alternative

ASJC Scopus subject areas

  • Control and Optimization
  • Management Science and Operations Research
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Generalized Farkas' theorem and optimization of infinitely constrained problems'. Together they form a unique fingerprint.

  • Cite this